ISSN 1300-7157 Main Page | Contact      

Volume : 26  Issue : 1  Year: 2020

Short-Term Psychotic Disorder associated with Phenytoin Treatment: A Case Report [Epilepsi]
Epilepsi. 2004; 10(2): 109-111

Short-Term Psychotic Disorder associated with Phenytoin Treatment: A Case Report

Beyza Beyza ÇİFTÇİ1, Cihat Cihat ÖRKEN1, Kemal Kemal TUTKAVUL1, Füsun ARSLAN1, Hülya TİRELİ1
Haydarpaşa Numune Eğitim ve Araştırma Hastanesi 2. Nöroloji Kliniği

Phenytoin treatment may be aşociated with adverse effects including nystagmus, dysarthria, ataxia, choreoathetosis, orofacial dyskinesia, seizure induction, lethargy, stupor-coma, and rarely acute psychotic attacks with delusion. A 36-year-old male patient who had undergone surgery for a carotid aneurysm three months before and had been on phenytoin treatment (300 mg/day) presented with visual hallucinations, hostile thoughts, aggreşive behaviors, delusions of persecution and jealousy, homicidal thoughts, dysarthria, nystagmus, hypotonia, and incoordination. The blood level of phenytoin was measured as 68 mg/ml. Phenytoin was ceased during clinical follow-up and antipsychotic therapy was given for three days. All clinical manifestations subsided and finally improved within two weeks. Phenytoin intoxication should be considered in the etiology of short-term psychiatric disorders especially in patients at risk.

Keywords: Abnormalities, drug-induced/etiology;brain/drug effects; drug tolerance; mental disorders/chemically induced; phenytoin/blood/adverse effects.


Fenitoin İntoksikasyonuna Bağlı Kısa Süreli Psikotik Bozukluk: Olgu Sunumu

Beyza Beyza ÇİFTÇİ1, Cihat Cihat ÖRKEN1, Kemal Kemal TUTKAVUL1, Füsun ARSLAN1, Hülya TİRELİ1
Haydarpaşa Numune Eğitim ve Araştırma Hastanesi 2. Nöroloji Kliniği

Fenitoin intoksikasyonunda nistagmus, dizartri, ataksi, koreatetoz, orofasiyal diskinezi, epileptik nöbetlerin sıklaşması ile letarji, deliryum, stuporkoma ve nadiren hezeyanların eşlik ettiği psikotik atak tabloları görülebilir. Üç ay önce geçirdiği karotis anevrizma ameliyatı sonrasında 300 mg/gün fenitoin kullanan 36 yaşındaki erkek hasta, yürüme bozukluğu, görsel halüsinasyonl ar, düşmanca düşünceler, saldırgan davranışlar, eşi ile ilgili izleme ve kıskançlık hezeyanları, öld ürme düşünceleri, dizartri, nistagmus, hipotonisite ve koordinasyon bozukluğu tablosu ile başvurdu. Yapılan incelemelerde fenitoin kan düzeyi 68 mg/ml bulundu. Klinik izlem sırasında kullanmakta olduğu fenitoin kesilerek, üç gün süreyle antipsikotik tedavi uygulandı; klinik tablo iki hafta içinde düzeldi. Kısa süreli psikotik bozukluk etyolojisinde riskli hastalarda fenitoin intoksikosyonu da akla gelmelidir.

Anahtar Kelimeler: Anormallik, ilaca bağlı/etyoloji; beyin/ilaç etkileri; ilaç toleransı; mental bozukluk/kimyasal yolla oluşan; fenitoin/kan/yan etki.


Beyza Beyza ÇİFTÇİ, Cihat Cihat ÖRKEN, Kemal Kemal TUTKAVUL, Füsun ARSLAN, Hülya TİRELİ. Short-Term Psychotic Disorder associated with Phenytoin Treatment: A Case Report. Epilepsi. 2004; 10(2): 109-111


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share


Similar articles
PubMed
Google Scholar




Quick Search





 


Copyright © 2020 All rights of this site belong to the Turkish Epilepsy Association .
 
LookUs & Online Makale